A polynomial-time fragment of epistemic probabilistic argumentation

Autor(en): Potyka, Nico
Stichwörter: Complexity of probabilistic argumentation; Computer Science; Computer Science, Artificial Intelligence; FRAMEWORK; Probabilistic argumentation; Probabilistic reasoning
Erscheinungsdatum: 2019
Herausgeber: ELSEVIER SCIENCE INC
Journal: INTERNATIONAL JOURNAL OF APPROXIMATE REASONING
Volumen: 115
Startseite: 265
Seitenende: 289
Zusammenfassung: 
Probabilistic argumentation allows reasoning about argumentation problems in a way that is well-founded by probability theory. However, in practice, this approach can be severely limited by the fact that probabilities are defined by adding an exponential number of terms. We show that this exponential blowup can be avoided in an interesting fragment of epistemic probabilistic argumentation and that some computational problems that have been considered intractable can be solved in polynomial time. We give efficient convex programming formulations for these problems and explore how far our fragment can be extended without losing tractability. (C) 2019 Elsevier Inc. All rights reserved.
ISSN: 0888613X
DOI: 10.1016/j.ijar.2019.10.005

Show full item record

Page view(s)

1
Last Week
0
Last month
0
checked on Feb 22, 2024

Google ScholarTM

Check

Altmetric